Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at May 7, 2010, 10:29 AM CDT for Pawnee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 10:29 AM CDT (15:29 UTC)
- Expired
- May 7, 2010, 2:26 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS74 KTSA 071529 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1029 AM CDT FRI MAY 7 2010 OKZ054-059-080000- /O.NEW.KTSA.WI.Y.0006.100507T1529Z-100508T0000Z/ OSAGE-PAWNEE- 1029 AM CDT FRI MAY 7 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO CONTINUE FOR MUCH OF TODAY AS HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA EARLIER TODAY. IMPACTS... * WIND GUSTS TO AROUND 40 MPH ARE EXPECTED. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
067 WWUS74 KTSA 071926 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 226 PM CDT FRI MAY 7 2010 OKZ054-059-072030- /O.CAN.KTSA.WI.Y.0006.000000T0000Z-100508T0000Z/ OSAGE-PAWNEE- 226 PM CDT FRI MAY 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. * THE STRONG WINDS HAVE DECREASED BELOW ADVISORY CRITERIA... THEREFORE THE ADVISORY HAS BEEN CANCELLED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 7, 6:10 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 7, 6:10 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 610 AM CDT FRI MAY 7 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. FOR THE 12Z TAFS... A COLD FRONT WILL BE MOVING ACROSS THE REGION THIS MORNING. THIS WILL SHIFT WINDS TO THE NORTH NORTHWEST... WHICH COULD GUST OVER 35 MPH AT OR IN THE VCTY OF ANY TAF SITE. SKIES WILL BECOME OVERCAST AFTER FRONTAL PASSAGE BUT ARE EXPECTED TO REMAIN IN THE VFR CATEGORY. && .PREV DISCUSSION... /ISSUED 354 AM CDT FRI MAY 7 2010/ DISCUSSION... STRONG COLD FRONT CURRENTLY MAKING QUICK PROGRESS SOUTHWARD HAVING PASSED THROUGH NORTHWEST OKLAHOMA WITH 40-50MPH WINDS NOTED IN ITS WAKE. ASSOCIATED 3HR PRESSURE RISES OF 7MB CURRENTLY NOTED WITH RUC GUIDANCE BRINGING THIS PRESSURE RISE MAX ACROSS NE OKLAHOMA DURING THE MORNING. HAVE INCREASED WIND GUSTS INTO 30-40MPH RANGE ACCORDINGLY AND THIS MAY NEED TO BE RAISED PENDING OBSERVATIONAL TRENDS. HIGH TEMPS LARGELY A FUNCTION OF FRONTAL TIMING AS STRONG COLD ADVECTION AND INCREASING CLOUD COVER WILL LIMIT WARMING UNTIL LATER THIS AFTERNOON. 00Z SOUNDINGS SAMPLED STRONG CAPPING INVERSION AHEAD OF THE FRONT...AND FORECAST SOUNDINGS MAINTAIN THIS INVERSION AS STRONGER DYNAMICS LIFT NORTHEASTWARD. THUS THE FRONT WILL LIKELY PASS THROUGH DRY WITH ISOLATED HIGH BASED POST FRONTAL SHOWERS POSSIBLE ACROSS THE FAR SOUTHEAST. NOTICEABLY COOLER TEMPERATURES AND DRY WEATHER WILL PREVAIL TONIGHT THROUGH SATURDAY AS HIGH PRESSURE BUILDS THROUGH THE REGION. INFLUENCE OF RETURNING WARM FRONT WILL INCREASE SATURDAY NIGHT...AND ESPECIALLY SUNDAY INTO SUNDAY NIGHT. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE WITH THE FOCUS GRADUALLY SHIFTING NORTHWARD WITH TIME AS THE PRESSURE PATTERN RESPONDS TO A ROBUST SHORTWAVE TROUGH MOVING INTO THE INTER-MOUNTAIN WEST. HIGH TEMPERATURES SUNDAY LOOK TO BE SEASONABLY COOL WITH WIDESPREAD CLOUD COVER AND ONGOING CONVECTION. ELEVATED INSTABILITIES MAY INCREASE ENOUGH BY MONDAY MORNING TO SUPPORT ISOLATED SEVERE WEATHER. THE EXPANDING WARM SECTOR WILL LIKELY ENVELOPE MOST OF THE FORECAST AREA BY MONDAY AFTERNOON...WITH THE AFOREMENTIONED TROUGH POISED TO IMPACT THE PLAINS MONDAY EVENING/OVERNIGHT. SEVERE STORMS WILL LIKELY DEVELOP TO OUR WEST ALONG THE DRYLINE AND PRESS EASTWARD OVERNIGHT WITH WIND FIELDS SUPPORTIVE OF CONTINUED SEVERE WEATHER RISK. BEYOND MONDAY...THE LOCATION OF THE ASSOCIATED FRONTAL BOUNDARY BECOMES MORE QUESTIONABLE AS THE DEGREE OF CONVECTION WILL PLAY A ROLE IN ITS PLACEMENT. TENDED TO FAVOR THE UKMET/ECMWF SOLUTIONS OF KEEPING THE FRONTAL ZONE NEARER THE NORTHERN PORTIONS OF THE FORECAST AREA THROUGH MID NEXT WEEK. THIS BOUNDARY COUPLED WITH PASSED WAVES ALOFT WILL YIELD SEVERAL ROUNDS OF THUNDERSTORM ACTIVITY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, May 7, 5:02 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 AM CDT FRI MAY 7 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT FRI MAY 7 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... GUSTY SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT THIS MORNING WILL SHIFT TO STRONG AND GUSTY NORTHERLY WINDS AFTER FRONTAL PASSAGE. GUSTS OVER 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE SOUTHERN PLAINS THROUGHOUT THE ENTIRE FORECAST PERIOD. TODAY/S COLD FRONT WILL RETURN AS A WARM FRONT BY SATURDAY NIGHT... INCREASING LOW LEVEL MOISTURE RETURN WITH IT. A DYNAMIC UPPER TROUGH WILL TRAVERSE THE SOUTHERN PLAINS MONDAY... RAISING THE CHANCES FOR SEVERE STORMS ACROSS THE AREA MONDAY INTO MONDAY NIGHT. THUNDERSTORM CHANCES WILL PERSIST INTO LATE WEEK AS THE FRONTAL BOUNDARY CONTINUES TO RESIDE IN CLOSE PROXIMITY TO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.